Hail, Love
- When
- March 17, 5:52 AM CST
- Where
- Love County, Thackerville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.790, -97.140
Storms formed along the Red River on the morning of the 17th in response to warm air advection, with some of them producing severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along the Red River on the morning of the 17th in response to warm air advection, with some of them producing severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 17, 5:37 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 637 AM CDT THU MAR 17 2016 .DISCUSSION... THE 12Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... A MID-LEVEL DISTURBANCE WILL GENERATE SHRA/TSRA OVER THE SE QUADRANT OF OK THIS MORNING. THESE SHOWERS SHOULD MISS THE TAF SITES...BUT SOME WILL BE FAIRLY CLOSE. A SLIGHT CHANCE OF TSRA WILL CONTINUE THROUGH TONIGHT ACROSS S OK AND N TX. CHANCES ARE CURRENTLY TOO LOW TO WARRANT INCLUSION IN THE TAFS FOR KLAW/KSPS. BEGINNING AROUND MIDNIGHT TONIGHT...WINDS WILL TURN NE...AND A COLD FRONT WILL ADVANCE THROUGH OK AND N TX. LOW CLOUDS ARE LIKELY WITHIN THIS AREA OF NE WINDS...GENERALLY WITH CEILINGS AROUND 1500 FT. LOWER CEILINGS ARE EXPECTED NEAR THE RED RIVER EARLY TOMORROW...AS LOW-LEVEL MOISTURE SPREADS N INTO THAT AREA. CMS && .PREV DISCUSSION... /ISSUED 419 AM CDT THU MAR 17 2016/ DISCUSSION... AN ELEVATED BOUNDARY SOUTH OF THE RED RIVER WILL GENERATE A FEW STRONG/SEVERE THUNDERSTORMS THIS MORNING JUST SOUTH OF OUR FORECAST AREA. A FEW OF THE STORMS MAY SPREAD INTO OUR SOUTHERN COUNTIES...ESPECIALLY IN WESTERN NORTH TEXAS...BUT THE CHANCE THAT THOSE STORMS WILL BE SEVERE WILL BE LOWER BECAUSE OF WEAKER INSTABILITY. SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE IN THE FORECAST UNTIL AFTER A STRONG COLD FRONT MOVES THROUGH OUR AREA ON FRIDAY. IN ADDITION...A FEW SPRINKLES MAY OCCUR OVER THE EASTERN HALF OF OKLAHOMA THIS MORNING IN ASSOCIATION WITH A MID-LEVEL DISTURBANCE AND ASSOCIATED MOISTURE. THE COLD FRONT ON FRIDAY WILL BRING SIGNIFICANTLY COLDER AIR INTO THE REGION FOR FRIDAY AND SATURDAY...BUT A WARMING TREND WILL BEGIN QUICKLY. BY MONDAY...A RAPIDLY TIGHTENING SURFACE PRESSURE GRADIENT WILL BRING STILL WARMER CONDITIONS...ALONG WITH A LOT OF WIND. TUESDAY AND WEDNESDAY MAY ALSO BE WINDY...BUT MODEL CONSISTENCY IS NOT VERY GOOD AT THIS POINT. FIRE WEATHER MAY BECOME A CONCERN AGAIN EARLY NEXT WEEK WITH THE STRONGER WINDS. HOWEVER...INCREASING MOISTURE MAY SIGNIFICANTLY MITIGATE THE HAZARD. AGAIN...MODEL CONSISTENCY EARLY NEXT WEEK COULD BE A LOT BETTER...SO WE WILL STILL NEED TO KEEP A CLOSE EYE ON THE SITUATION AS DETAILS BECOME CLEARER. THE COOLER WEATHER THIS WEEKEND WILL LIKELY NECESSITATE HEADLINES FOR FROST/FREEZE ACROSS APPROXIMATELY THE NORTHWEST HALF OF OKLAHOMA FOR SATURDAY MORNING...AND MOST OF OUR AREA ON SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 44 53 34 / 10 20 40 10 HOBART OK 65 44 53 33 / 10 30 40 10 WICHITA FALLS TX 65 49 58 38 / 20 20 50 20 GAGE OK 66 36 48 25 / 0 20 20 10 PONCA CITY OK 67 40 52 29 / 0 10 40 10 DURANT OK 68 50 61 41 / 30 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT THU MAR 17 2016 OKZ004>048-050>052-TXZ083>090-181000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 451 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A FEW STORMS MAY BECOME STRONG PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY MAINLY ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A FEW STRONG STORMS WILL BE POSSIBLE WITH SMALL HAIL AS THE MAIN HAZARD. .FREEZING TEMPERATURES... FREEZING TEMPERATURES AND FROST WILL BE POSSIBLE SATURDAY AND SUNDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE 44. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 AM CDT THU MAR 17 2016
OKZ047-051-052-171230-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
639 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...CENTRAL
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 730 AM CDT...
AT 637 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEBANON...
MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF PEAS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
MADILL...KINGSTON...CADDO...KENEFIC...NIDA...LITTLE CITY...LEBANON...
NORTHERN LAKE TEXOMA AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3414 9627 3391 9687 3403 9695 3421 9664
3417 9641 3416 9641
TIME...MOT...LOC 1137Z 238DEG 31KT 3401 9686SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 AM CDT THU MAR 17 2016
OKZ050-051-171230-
LOVE OK-MARSHALL OK-
642 AM CDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOVE AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 730 AM CDT...
AT 639 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
GAINESVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
THACKERVILLE AND WESTERN LAKE TEXOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3372 9715 3376 9719 3382 9721 3384 9717
3386 9717 3403 9699 3385 9684 3385 9685
3387 9689 3392 9690 3395 9693 3394 9697
3395 9699 3388 9699 3384 9704 3386 9707
3385 9709 3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 1139Z 232DEG 35KT 3371 9718The Dallas/Ft Worth radar (KFWS), 136 km away, was scanning. The volume nearest the first event began at 11:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616536.